← Back to the Library
symptom

Disequilibrium

Symptom

You’re walking along, and—yikes! It feels like the floor is tilting, and you’re definitely going to wipe out, hard. Or you feel generally off-balance and dizzy, like you've just gotten off a mildly aggressive amusement park ride. (Seriously, watch out for those teacups—they’ll get ya.) This symptom is known as disequilibrium, and it's usually only an issue if you experience it often, it interferes with your daily life, or it puts you in danger. Disequilibrium is often associated with vestibular disorders (aka disorders of the inner ear and central nervous system) and can also be a side effect of medication, especially if you're taking antidepressants, sedatives, antibiotics for inner ear infections, or anything for seizure disorders. Stress, tension, and fatigue can also contribute to it. In rare cases, it could be a sign of a neurological problem. Fortunately, disequilibrium caused by vestibular dysfunction can be treated with vestibular rehabilitation therapy, (or an "exercise based program" including vision stability and postural training exercises). It may seem obvious, but if your world is already spinning, it’s key to avoid activities that make you even dizzier, like strenuous exercise or dancing, drinking alcohol, or using recreational drugs. Try to live your normal life without adding any extra dizziness into the mix! If your symptoms are so bothersome they make "normal life" sound laughable, see a practitioner about discovering the root cause. In some cases disequilibrium can be a sign of something serious, and you may need to explore other treatments before you start feeling like your steady self again.

Wana Activity

people
319
People on Wana with Disequilibrium
chat
Start the conversation on Wana!

Join the Wana community

Make new friends, find support, and learn from others. Enter your phone number and we'll text you the app!

Send a download link to your phone.

JoinWana
© 2020 Wana